MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR BACTISEAL PERITONEAL CATHETER

INTEGRA LIFESCIENCES SWITZERLAND SAR BACTISEAL PERITONEAL CATHETER
Catalog Number 823074
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Headache (1880); Cerebral Ventriculomegaly (2133)
Date of Event 12/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This is 2 of 2 reports linked to mfg report number 3013886523-2024-00013.A physician reported a certas valve (828804) and a bactiseal catheter (823074) were implanted due to communicating hydrocephalus and secondary normal pressure hydrocephalus (snph) via lumboperitoneal shunt on (b)(6), 2023 with setting 2.The patient had headaches and developed ventricle dilation.An obstruction was found, therefore a revision surgery was performed.The valve and the catheter were explanted and replaced with a new certas valve (828804) and a new peritoneal catheter (823074) on (b)(6), 2023.The setting of the valve was 2 when explanted.The patient has recovered.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The bactiseal peritoneal catheter (id 823074) was returned for evaluation.Failure analysis - the catheter was visually inspected; no defects were found.The catheter was irrigated; no occlusions noted.The catheter was leak tested; no leaks noted.The complaint was unconfirmed.Root cause analysis - no root cause for the issue reported by the customer could be determined as no defects could be found with the piece of catheter that was returned.A possible root cause for the issue reported by the customer could be due to catheter susceptible to kinking which could lead to an occlusion.
 
Event or Problem Description
N/a.

Brand Name
BACTISEAL PERITONEAL CATHETER
Common Device Name
BACTISEAL PERITONEAL CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18627236
Report Number3013886523-2024-00014
Device Sequence Number8093013
Product Code JXG
UDI-Device Identifier10381780515630
UDI-Public10381780515630
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date03/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERTAS VALVE (828804)
Patient Age67 YR
Patient SexFemale